Alert archive / Nevada / Winter Storm Watches in 2021
Winter Storm Watch 2, NWS Elko, NV
NWS Elko, NV issued this winter storm watch at Dec 11, 2021, 2:11 PM PST for 5 counties in Nevada. It took effect at Dec 14, 2021, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 11, 2021, 2:11 PM PST (22:11 UTC)
- In effect from
- Dec 14, 2021, 4:00 AM PST
- Expired
- Dec 12, 2021, 2:31 PM PST
- In force
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1836 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
629 WWUS45 KLKN 112211 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 211 PM PST Sat Dec 11 2021 NVZ034-035-037-040-041-120615- /O.NEW.KLKN.WS.A.0002.211214T1200Z-211215T1200Z/ Ruby Mountains and East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ely Airport, Lund, Preston, Ruth, Cherry Creek, McGill, Eureka, Pinto Summit, Grass Valley, Hickison Summit, Diamond Valley, Eureka Airport, Garden Pass, Manhattan, Round Mountain, Tonopah, Blue Eagle Ranch, and Duckwater 211 PM PST Sat Dec 11 2021 ...WINTER STORM WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT... * WHAT...Heavy snowfall with blowing and drifting. Snow amounts of up to two feet in the mountains with up to six inches possible in the valleys above 6000 feet. * WHERE...Central Nevada, particularly elevations above 6000 feet * WHEN...Tuesday through Tuesday night * IMPACTS...Travel impacts are likely along Highway 50 and 6, with whiteout conditions possible at times, particular along the summits. Roads likely become snow covered or impassable at times. Conditions improve from west to east Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm watch means there is a potential for significant snow, sleet, or ice accumulations that may impact travel. continue to monitor the latest forecasts. && $$
3 follow-up statements
873 WWUS45 KLKN 121015 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 215 AM PST Sun Dec 12 2021 NVZ030-130015- /O.NEW.KLKN.WW.Y.0024.211213T0600Z-211214T1200Z/ Humboldt County- 215 AM PST Sun Dec 12 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY ABOVE 5500 FEET... * WHAT...Snow expected above 5500 feet. Total snow accumulations along mid slopes of 1 to 5 inches, with amounts around 1 foot along highest ridgetops. Winds gusting as high as 35 mph. * WHERE...Humboldt County. * WHEN...From 10 PM this evening to 4 AM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ034-035-037-040-041-130015- /O.CON.KLKN.WS.A.0002.211214T1200Z-211215T1200Z/ Ruby Mountains and East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, McGill, Eureka, Pinto Summit, Diamond Valley, Eureka Airport, Garden Pass, Round Mountain, Tonopah, and Duckwater 215 AM PST Sun Dec 12 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT... * WHAT...Heavy snowfall with blowing and drifting. Snow amounts of up to two feet in the mountains with up to six inches possible in the valleys above 6000 feet. * WHERE...Central Nevada, particularly elevations above 6000 feet. * WHEN...Tuesday through Tuesday night. * IMPACTS...Travel impacts are likely along Highway 50 and 6, with whiteout conditions possible at times, particular along the summits. Roads likely become snow covered or impassable at times. Conditions improve from west to east Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/elko
124 WWUS45 KLKN 121406 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 606 AM PST Sun Dec 12 2021 NVZ031-036-038-039-130415- /O.EXB.KLKN.WW.Y.0024.211214T0000Z-211215T0600Z/ Northern Elko County- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- 606 AM PST Sun Dec 12 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM MONDAY TO 10 PM PST TUESDAY ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulations of 2 to 8 inches. Winds gusting as high as 50 mph. * WHERE...Northern Elko County, Northern Lander County and Northern Eureka County, Southwest Elko County and South Central Elko County. * WHEN...From 4 PM Monday to 10 PM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ030-130415- /O.CON.KLKN.WW.Y.0024.211213T0600Z-211214T1200Z/ Humboldt County- 606 AM PST Sun Dec 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY ABOVE 5500 FEET... * WHAT...Snow expected above 5500 feet. Total snow accumulations along mid slopes of 1 to 5 inches, with amounts around 1 foot along highest ridgetops. Winds gusting as high as 35 mph. * WHERE...Humboldt County. * WHEN...From 10 PM this evening to 4 AM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ034-035-037-040-041-130415- /O.CON.KLKN.WS.A.0002.211214T1200Z-211215T1200Z/ Ruby Mountains and East Humboldt Range-White Pine County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, McGill, Eureka, Pinto Summit, Diamond Valley, Eureka Airport, Garden Pass, Round Mountain, Tonopah, and Duckwater 606 AM PST Sun Dec 12 2021 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY NIGHT... * WHAT...Heavy snowfall with blowing and drifting. Snow amounts of up to two feet in the mountains with up to six inches possible in the valleys above 6000 feet. * WHERE...Central Nevada, particularly elevations above 6000 feet. * WHEN...Tuesday through Tuesday night. * IMPACTS...Travel impacts are likely along Highway 50 and 6, with whiteout conditions possible at times, particular along the summits. Roads likely become snow covered or impassable at times. Conditions improve from west to east Tuesday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ For more information from the National Weather Service visit http://weather.gov/elko
583 WWUS45 KLKN 122231 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 231 PM PST Sun Dec 12 2021 NVZ035-131245- /O.UPG.KLKN.WS.A.0002.211214T1200Z-211215T1200Z/ /O.NEW.KLKN.WS.W.0004.211214T1200Z-211215T1200Z/ /O.EXB.KLKN.WW.Y.0024.211214T1200Z-211215T1200Z/ White Pine County- Including the cities of Ely and McGill 231 PM PST Sun Dec 12 2021 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY ABOVE 6500 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY BELOW 6500 FEET... * WHAT...For the Winter Storm Warning above 6500 feet, heavy snow expected. Total snow accumulations of 6 inches to over 2 feet, increasing with elevation. Winds gusting as high as 65 mph. For the Winter Weather Advisory below 6500 feet, snow expected. Total snow accumulations of 2 to 7 inches. Winds gusting as high as 50 mph. * WHERE...White Pine County. * WHEN...From 4 AM Tuesday to 4 AM PST Wednesday. * IMPACTS...Travel could be very difficult if not impossible at higher elevations. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Strong winds could cause tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ037-040-041-131245- /O.UPG.KLKN.WS.A.0002.211214T1200Z-211215T1200Z/ /O.NEW.KLKN.WS.W.0004.211214T1200Z-211215T0600Z/ /O.EXB.KLKN.WW.Y.0024.211214T1200Z-211215T0600Z/ Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- Including the cities of Eureka, Pinto Summit, Diamond Valley, Eureka Airport, Garden Pass, Round Mountain, Tonopah, and Duckwater 231 PM PST Sun Dec 12 2021 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY ABOVE 6500 FEET... ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY BELOW 6500 FEET... * WHAT...For the Winter Storm Warning above 6500 feet, heavy snow expected. Total snow accumulations of 6 inches to over 2 feet, increasing with elevation. Winds gusting as high as 60 mph. For the Winter Weather Advisory below 6500 feet, snow expected. Total snow accumulations of 2 to 7 inches. Winds gusting as high as 45 mph. * WHERE...Southern Lander County and Southern Eureka County, Northwestern Nye County and Northeastern Nye County. * WHEN...From 4 AM to 10 PM PST Tuesday. * IMPACTS...Travel could be very difficult if not impossible at higher elevations. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ034-131245- /O.UPG.KLKN.WS.A.0002.211214T1200Z-211215T1200Z/ /O.EXB.KLKN.WW.Y.0024.211214T1200Z-211215T0600Z/ Ruby Mountains and East Humboldt Range- 231 PM PST Sun Dec 12 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 10 PM PST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 6 to 12 inches. Winds gusting as high as 60 mph. * WHERE...Ruby Mountains and East Humboldt Range. * WHEN...From 4 AM to 10 PM PST Tuesday. * IMPACTS...Travel impacts are likely along secret pass. Patchy blowing snow could significantly reduce visibility. Whiteout conditions possible at times at the higher mountain passes. Roads likely become snow covered or impassable at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ030-131245- /O.CON.KLKN.WW.Y.0024.211213T0600Z-211214T1200Z/ Humboldt County- 231 PM PST Sun Dec 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM PST TUESDAY ABOVE 5500 FEET... * WHAT...Snow expected above 5500 feet. Total snow accumulations along mid slopes of 2 to 7 inches, with amounts over a foot along the ridgetops. Winds gusting as high as 35 mph. * WHERE...Humboldt County. * WHEN...From 10 PM this evening to 4 AM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ NVZ031-036-038-039-131245- /O.CON.KLKN.WW.Y.0024.211214T0000Z-211215T0600Z/ Northern Elko County- Northern Lander County and Northern Eureka County- Southwest Elko County-South Central Elko County- 231 PM PST Sun Dec 12 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 PM MONDAY TO 10 PM PST TUESDAY ABOVE 6000 FEET... * WHAT...Snow expected above 6000 feet. Total snow accumulations of 2 to 8 inches, increasing with elevation. Winds gusting as high as 50 mph, increasing with elevation. * WHERE...Northern Elko County, Northern Lander County and Northern Eureka County, Southwest Elko County and South Central Elko County. * WHEN...From 4 PM Monday to 10 PM PST Tuesday. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information from the National Weather Service visit http://weather.gov/elko
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm watch went out at Dec 11, 2:25 AM PST, 11 hours 46 minutes earlier.
Area forecast discussion, Dec 11, 2:25 AM PST, 11 hours 46 minutes before
Area Forecast Discussion National Weather Service Elko NV 225 AM PST Sat Dec 11 2021 .SYNOPSIS...Mainly quiet conditions are expected today and Sunday across the area with only a few light snow showers across the Nevada and Idaho border. An approaching Pacific storm system will bring increasing clouds and chances for rain and snow to the area Monday. The main weather disturbance moving through Tuesday into Wednesday morning could bring considerable snow and impacts to many areas across central and northern Nevada. && .SHORT TERM...Today through Sunday night A broad ridge over the western U.S. today will translate eastward through Sunday. In response, a southwest flow and warming pattern will set up over the next 48 hours. This will allow temperatures to warm a bit today with warming continuing into Sunday with high temperatures in the 40s across the area. Single digit lows this morning will rise into the teens and 20s tonight as cloud cover increases and south-southwest winds remain elevated overnight. A few snow showers are expected near the ID/NV border over the weekend but accumulations should be limited to the mountainous areas. South-southwest surface winds will increase today and Sunday as well with stronger winds of 15-25 mph along the NV/ID border. .LONG TERM...Monday morning to next Saturday Unsettled conditions are expected through the end of next week. Monday, scattered snow showers are expected for many locations in Humboldt and western Elko counties. Breezy conditions are possible in Central Nevada with a stray flurry too. Tuesday, a low pressure system will form from a Pacific trough off the coast of California and bring a cold front through the state. This could cause widespread snow and breezy conditions to the CWA. The ECMWF and EFS show that mean wind standard deviations between 3 and 4 are likely on Tuesday indicating breezy conditions this day. Wind gusts could be the strongest ahead of the cold front's passage; especially in White Pine and Northern Nye counties where gusts could range from 25 to 35 mph in the valleys and higher on the mountains. Current PWAT values range from 2 to 3; an indication that IVT moisture is being pulled into the CWA for this storm. These elevated moisture and wind deviations from normal have been consistent the past few days which keeps moderate confidence in the forecast for their impacts. Although timing and exact snowfall accumulations are of low confidence, it is possible that valley locations could range from 2" to 4" and mountains closer to 6" to 12" by Tuesday evening. The snowfall and wind gust speeds could lead to travel impacts regarding blowing and drifting snow through the day Tuesday. Temperatures Tuesday will range from early highs is 40s dropping quickly after the front passes to the 20s with Wednesday morning lows in the teens. Scattered snow showers are likely Wednesday and Thursday as a weak trough crosses the region. Snowfall amounts appear to be light in this late week storm. Quiet conditions are likely Friday into next weekend. High temperatures temperatures will range Wednesday to Saturday are trending in the 20s with lows in the teens. && .AVIATION...VFR conditions continue through the next 24 hours along with considerable amounts of mid to high level clouds. No wind issues expected with the exception of KELY, where gusty south winds are expected through the period. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 93/90/90
Nearby
Winter Storm Watches in Nevada, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.